MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; BLUNT OBTURATOR

INTUITIVE SURGICAL, INC NONE; BLUNT OBTURATOR
Model Number 470008-07
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product in this complaint has not been received and/or tested by failure analysis as of the date of this report.If the product is received and evaluated, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted surgical procedure, the obturator accessory was in the central sterile services department (cssd) and the customer noticed that it was loose and the blunt tip was not attached anymore.The accessory was discovered to be broken.The procedure was completed with no reported injury.Isi followed up with the customer and obtained the following additional information: the tip of the obturator was confirmed to be completely detached.No fragments were observed to be broken off or detached from the tip.There was no report of fragments falling from the device when last used within the patient.The customer was unable to release patient demographics and patient-related information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The obturator was analyzed and the shaft was found to be broken at the base of the handle.The top of the shaft measuring approximately 0.341" in diameter was returned.The complaint was confirmed by failure analysis.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
NONE
Common Device Name
BLUNT OBTURATOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21692505
Report Number2955842-2025-11405
Device Sequence Number8730999
Product Code NAY
UDI-Device Identifier00886874112175
UDI-Public(01)00886874112175(10)SA203702
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470008-07
Device Catalogue Number470008
Device Lot NumberSA203702
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown